I have reviewed the available literature on ketamine. I have never read nor
witnessed paradoxical excitation nor decreased respiratory efforts after
it's use.; Does anyone have a reference for these assertions?
Wm Gibson MD, FACEP
----- Original Message -----
From: "Dr Saeed Alobeidani" <[log in to unmask]>
To: <[log in to unmask]>
Sent: Monday, February 11, 2008 5:18 AM
Subject: Re: ketamine for LP in ER
> Thanks to all,
> Medazolam is good to keep child sedated but there is the risk of
> excitation and decrease respiratory efforts after procedure.
> ketamine has analgesic and amnesic effect.
> Having no problem with doing the procedure doesn't mean the child and
> parents are satisfied about it.
> We had instance of parents refusing to continue the procedure because of
> child's continous crying.
> ketamine will be the drug of choice to keep everybody happy.
> In Advanced PEM conference in NY last year there was a talk that argued
> about the scientific basis of not using ketamine for head injury pt.
> Saeed Alobeidani
> Royal hospital
> For more information, send mail to [log in to unmask] with the
> message: info PED-EM-L
> The URL for the PED-EM-L Web Page is:
For more information, send mail to [log in to unmask] with the message: info PED-EM-L
The URL for the PED-EM-L Web Page is: